Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: WARNING GEODON 50% TARDIVE DYSKINESIA RISK

Posted by yxibow on September 22, 2005, at 16:06:51

In reply to Re: WARNING GEODON 50% TARDIVE DYSKINESIA RISK Jeroen, posted by Chairman_MAO on September 22, 2005, at 11:40:25

> There are many treatments for TD. Buspirone, benzodiazepines, amantadine/other DA agonists, etc.
> In fact, I'll bet if you combined the three above you'd be MUCH happier.
>
> There is no reason your TD should not be treated!


And there's another average factor or rule of thumb about TD. Roughly 30% of people with TD remit (lose) the symptoms. Another 30% get no worse, and the remaining 30% may not lose the TD. So you have at least a 2/3 chance of staying the same or getting better.

Switching to a different antipsychotic also can make a difference, including Clozaril (which is not without its own problems but you have to make the choice between the lesser of two evils).

Rates of severe movement disorders have not been seen at a "50%" rate in the atypical antipsychotics. That is up there with Haldol.


Now, I do definately sympathize with you about your condition. But there are other factors that could have contributed to TD. Prior use of non atypical antipsychotics increase the chance as well. As a rough estimate, I recall a British Journal of Psychiatry extensive assessment that estimated the TD from Zyprexa at around 1/2% per year, give or take.


Geodon and Risperdal are higher potency medications than Zyprexa and Seroquel in terms of their binding to the part of the brain that can cause TD, this is true. But it is nowhere in the realm of 50% in any short period. It would take years from what we currently know at the moment. Unfortunately you are one of the small groups of people who have developed TD for whatever reason, and don't deny me, I can really understand your anguish.

I live in the back of my mind that Seroquel could give me TD but I can't spend my entire day on it because it gives me more value than detraction.

I know you have suffered from TD and have posted on this here before and we all do feel for you. It is unfortunate that 50 years after the introduction of antipsychotics TD is still a factor, but this is the best we have in 2005 and I do think the future will bring potentially brighter options.

I think you have to try the different methods, such as switching antipsychotics, and the ones the other poster mentioned, each for a much longer period of time before giving up on them. It will take time, but there is a definate chance that you will lose the symptoms to a great degree. Has your doctor been monitoring you on the AIMS (Abnormal Involuntary Movement) scale ? You should be evaluated on a fairly often basis for the strength of your TD to track your progress.


Warmest Regards

-J

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:558119
URL: http://www.dr-bob.org/babble/20050921/msgs/558201.html